Bleomycin-induced Pneumonitis in a Child Treated With Nintedanib: Report of the First Case in a Childhood

Pulmonary fibrosis caused by bleomycin-induced pneumonia (BIP) is the most important side effect limiting the use of bleomycin and is mainly treated with corticosteroids. However, 1% to 4% of patients do not respond to corticosteroid therapy. Idiopathic pulmonary fibrosis and BIP develop by similar pathophysiological mechanisms. Nintedanib is a tyrosine kinase inhibitor used successfully in the treatment of idiopathic pulmonary fibrosis and there is no information about its use in BIP treatment. Here, we would like to present a 13-year-old boy with Hodgkin lymphoma who developed BIP after 2 cycles of ABVD (Adriamycin, bleomycin, vinblastine, and dacarbazine) and 4 cycles of BAECOPP (bleomycin, etoposide, doxorubicin, cyclophosphamide, vincristine, procarbazine, and prednisone), whose respiratory failure impaired despite corticosteroid therapy, but was successfully treated with nintedanib.The authors declare no conflict of interest.Reprints: Elvan C. Citak, MD, Department of Pediatric Oncology, Faculty of Medicine, Mersin University, Ciftlikkoy Yenisehir, Mersin 33110, Turkey (e-mail: caglarcitak@yahoo.com).Received February 6, 2021Accepted May 23, 2021Copyright © 2021 Wolters Kluwer Health, Inc. All rights reserved.